Format

Send to

Choose Destination
See comment in PubMed Commons below
Virchows Arch. 2009 Mar;454(3):341-4. doi: 10.1007/s00428-009-0734-x. Epub 2009 Feb 3.

Turquoise to dark green organs at autopsy.

Author information

1
Institute of Pathology, University Hospital Heidelberg, Im Neuenheimer Feld 220/221, 69120, Heidelberg, Germany. arne.warth@med.uni-heidelberg.de

Abstract

We report the case of a 72-year-old man who died in septic shock following pancreatectomy. At autopsy, organs were discoloured with a rapid colour change from turquoise to dark green, especially of the myocardium. The patient had received 200 mg methylene blue (MB), i.v., for treatment of septic shock 90 min prior to death. Analysis of tissue samples by liquid extraction and liquid chromatography coupled to tandem mass spectrometry demonstrated different concentrations of MB and its metabolites azure A and B in the heart, lungs, kidneys, and liver. Our findings clearly demonstrate the relation of MB administration and organ discolouration at autopsy and shed a new light on MB distribution and accumulation in septic shock.

PMID:
19189125
DOI:
10.1007/s00428-009-0734-x
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center